MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. LOOP CUTTER

AOMORI OLYMPUS CO., LTD. LOOP CUTTER
Model Number FS-5L-1
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported to olympus during a diagnostic egd procedure for epigastric abdominal pain with suspected gerd status post roux-en-y, the subject device failed.The subject device was unable to cut through the suture in the patient and could not be extracted.The customer reported the doctor was able to extract the scope being used and will use another scope to continue the procedure.Customer reported that the procedure was completed and they were able to utilize a needle knife to cut the stitch that the device was clamped on.There were no procedural or anatomical challenges that could have contributed to the reported issue.The patient did not experience any adverse effects due to this occurrence.The patient's current condition is reported as stable, at baseline.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported phenomenon occurred because the user attempted to cut sutures that were not intended for use.However, the root cause could not be identified.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿before each case, prepare and inspect the instrument as instructed below.Inspect other equipment to be used with the instrument as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use the instrument; contact olympus.Damage or irregularity may compromise patient or user safety, such as punctures, hemorrhages or mucous membrane damage and may result in more severe equipment damage.¿ ¿do not try to cut the loop that is not positioned on both edges of the loop hanger as plumb as possible for the blade.It may make cutting the loop impossible or result in the loop getting caught in the distal end of the instrument, which could make it difficult or impossible to remove from the patient.In this case, use pliers to cut the insertion portion of the instrument where it extends from the biopsy valve of the endoscope.Remove the endoscope from the body, then reinsert the endoscope and cut the loop with a spare loop cutter.¿ ¿do not use the instrument to cut any objects other than the surplus of olympus loop (e.G., maj-254, maj-340).If anything, other than the surplus of the loop is cut, the blades may be damaged and unable to perform properly, the cut object may be caught in the tip of the instrument, and it may become difficult to safety remove the instrument from the body.Such objects other than the surplus of loop may include, stent wire, sewing threads, and loop stoppers.¿ ¿do not try to cut the loop that is not positioned on both edges of the loop hanger as plumb as possible for the blade.It may make cutting the loop impossible or result in the loop getting caught in the distal end of the instrument, which could make it difficult or impossible to remove from the patient.In this case, use pliers to cut the insertion portion of the instrument where it extends from the biopsy valve of the endoscope.Remove the endoscope from the body, then reinsert the endoscope and cut the loop with a spare loop cutter.¿ ¿do not use the loop cutter to cut anything other than the loop.If you cut any other object, it may get caught in the distal end.This could make it difficult or impossible to remove it from the patient.¿ ¿do not cut the loop unless you have a clear endoscopic field of view.This could cause patient injury, such as punctures, hemorrhages, or mucous membrane damage.It may also damage the endoscope and/or instrument.¿ this supplemental report includes information added to d8.Olympus will continue to monitor field performance for this device.

Brand Name
LOOP CUTTER
Common Device Name
LOOP CUTTER
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15834674
Report Number9614641-2022-00648
Device Sequence Number5762016
Product Code FCL
UDI-Device Identifier04953170033407
UDI-Public04953170033407
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFS-5L-1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCOPE.
Patient Age39 YR
Patient SexFemale
Patient Weight64 KG